MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 4.0MM FEMALE HEX DRIVER; EXTREMITY INSTRUMENTS : SCREWDRIVERS

DEPUY IRELAND - 9616671 4.0MM FEMALE HEX DRIVER; EXTREMITY INSTRUMENTS : SCREWDRIVERS
Model Number 2100-70-155
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a revision surgery plan to convert a global unite proximal body to an epiphysis for a reverse shoulder arthroplasty.Surgeon was unable to "unscrew" the proximal body from the stem.The stem/body construct was implanted in the patient.The surgeon ended up removing the entire stem/body construct.Two hex screwdrivers were broken trying to remove screw.A surgical delay of 30 minutes was also reported.Doi: unknown, dor: (b)(6) 2021, right shoulder.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : examination of the returned device revealed the drive feature was cracked; not broken.The noted damage is consistent use of excessive force during the assembly of the two devices and the investigation did not establish a need for corrective action.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
4.0MM FEMALE HEX DRIVER
Common Device Name
EXTREMITY INSTRUMENTS : SCREWDRIVERS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key12065516
Report Number1818910-2021-13566
Device Sequence Number19861177
Product Code HXX
UDI-Device Identifier10603295085959
UDI-Public10603295085959
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2100-70-155
Device Catalogue Number210070155
Device Lot NumberPG238626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer06/23/2021
08/02/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date07/07/2021
08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR